Well I don't have to look further to find out if I'll be able to tolerate oral Voltaren. (By the way, the actual name of the drug is Diclofenac Sodium.)
Yesterday morning with my breakfast, I took a 25 mg tablet.
It did wonders for my hands. (Just as the doctor had predicted it would. She said the results with my hands would be swift and effective. She was right!)
However, by early afternoon, I was quite out of it. The disorientation was very evident.
I showered to get ready for my massage therapist and as I was dressing, my balance was clearly affected.
During the massage, my speech was losing clarity.
Following the massage, I walked down to the mail box to retrieve the mail and was acutely aware of being lightheaded. (I would not have been able to drive.)
The sense of "not being there" continued for the rest of the day. It was really not fun.
Then the nausea struck in late afternoon.
I was able to eat dinner and never did vomit, but was seriously nauseous for the rest of the evening. And the disorientation was very disturbing.
Fortunately, when I woke this morning the effects had worn off. My head had cleared and there was no more nausea.
Later today, I will take a second tablet to see if my body will adjust to the medication or experience a worse side effect. (At least my hands will be that much better again for having taking that second dose.) Since I have no plans for the next few days, I can afford to "experiment" over this weekend.
When I see the doctor on Wednesday next week, I'll be able to honestly report that I did try it.